MAUDE Adverse Event Report: Datascope Corp. CARDIOSAVE HYBRID, TYPE B PLUG; System, Balloon, Intra-Aortic And Control

Datascope Corp. CARDIOSAVE HYBRID, TYPE B PLUG; System, Balloon, Intra-Aortic And Control
Model Number 0998-00-0800-53
Medical Device Problem Code Charging Problem (2892)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use the cardiosave intra aortic balloon pump (iabp) batteries stopped charging.After this event occurred, this iabp unit was continued to be used throughout iabp therapy for this patient.As this iabp unit was connected to ac power source, this event did not affect continuing iabp therapy.There was no patient harm.A getinge field service engineer (fse) evaluated the unit and found that the power management board, which controls power and charging, was faulty.Therefore, the power management board was replaced.After the replacement, multiple discharge/charge cycles were repeated, and charging was confirmed to be normal.After the work was completed, an inspection was conducted based on the service manual, with good results.
 
Additional Manufacturer Narrative
Due to characterization limit e1: initial reporter name: (b)(6).A getinge field service engineer (fse) evaluated the unit and found that the power management board, which controls power and charging, was faulty.Therefore, the power management board was replaced.After the replacement, multiple discharge/charge cycles were repeated, and charging was confirmed to be normal.After the work was completed, an inspection was conducted based on the service manual, with good results.The failure analysis and testing dept.Received part with a reported unit failure of the batteries stopped charging.The fat performed a visual inspection and found the part to have a blown q27 component.See attachment.This is a known failure and is due to a design issue.Retaining the part in the failure analysis and testing department per procedure.Rc1 ¿ there is no surge protection in the interface between the charging circuitry and the batteries installed in the power slots of the unit.Rc2 ¿ the tantalum capacitors used on the following two (2) pcbas are not within the capacitor manufacturer¿s (vishay) de-rating guidelines which may result in capacitor failure causing an overcurrent condition on the vbulk power supply which damages the power management board.

Brand Name
CARDIOSAVE HYBRID, TYPE B PLUG
Common Device Name
System, Balloon, Intra-Aortic And Control
Manufacturer (Section D)
Datascope Corp.
1300 macarthur blvd
mahwah NJ 07430
Manufacturer (Section G)
Datascope Corp.
1300 macarthur blvd
mahwah NJ 07430
Manufacturer Contact
ewelina chorlowska
1300 macarthur blvd
mahwah, NJ 07430
MDR Report Key50929828
Report Number2249723-2026-0004475
Device Sequence Number16136162
Product Code DSP
UDI-Device Identifier10607567108391
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112372
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0998-00-0800-53
Device Catalogue Number0998-00-0800-53
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/22/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Unknown.
Patient SexUnknown